Alert archive / Oklahoma / River Flood Warnings in 2010

River Flood Warning 21, NWS Norman, OK

June 14, 2010Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 14, 2010, 8:26 AM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at Jun 14, 2010, 7:00 PM CDT. It was in force for 75 min.

The area

The counties it named.

The facts

Issued
Jun 14, 2010, 8:26 AM CDT (13:26 UTC)
In effect from
Jun 14, 2010, 7:00 PM CDT
Expired
Jun 14, 2010, 8:15 PM CDT
In force
75 min
Issued by
NWS Norman, OK
Flood severity
Minor

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 7.84 ft at Jun 14, 2010, 6:00 PM CDT.

actionminormoderate681006/1406/1506/16
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WGUS44 KOUN 141326
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
826 AM CDT MON JUN 14 2010

OKC093-151-153-150126-
/O.NEW.KOUN.FL.W.0021.100614T2000Z-100615T1800Z/
/WANO2.1.ER.100614T2000Z.100615T0000Z.100615T0600Z.NO/
826 AM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON. 
  
* AT  7:30 AM MONDAY THE STAGE WAS 6.2 FEET.  
  
* MINOR FLOODING IS FORECAST.  
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER WILL RISE ABOVE FLOOD STAGE LATE 
  MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.2 FEET MONDAY 
  EVENING.  THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING. 
  
* IMPACT...AT  8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER...
  AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE 
  RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM 
  UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA
  STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY.
  
* FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF
  8.0 FEET ON MAY 25 2010.
  
  PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO 
  HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO 
  CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER 
  INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES.

$$
2 follow-up statements
378 
WGUS84 KOUN 141914
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
214 PM CDT MON JUN 14 2010

OKC093-151-153-150314-
/O.EXT.KOUN.FL.W.0021.100615T0000Z-100615T1200Z/
/WANO2.1.ER.100615T0000Z.100615T0000Z.100615T0000Z.NO/
214 PM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* FROM THIS EVENING TO TUESDAY MORNING. 
  
* AT 1:30 PM MONDAY THE STAGE WAS 7.5 FEET. 
  
* MINOR FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER IS EXPECTED TO RISE TO NEAR FLOOD 
  STAGE MONDAY EVENING. 
  
* IMPACT...AT  8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER...
  AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE 
  RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM 
  UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA
  STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY.
  
$$
600 
WGUS84 KOUN 150115
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT MON JUN 14 2010

OKC093-151-153-150145-
/O.CAN.KOUN.FL.W.0021.000000T0000Z-100615T1200Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT MON JUN 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* AT 7 PM MONDAY THE STAGE WAS 7.8 FEET.
  
* FLOOD STAGE IS 8.0 FEET.
  
* THE CIMARRON RIVER CRESTED AT 7.84 FEET AT 6 PM MONDAY...
  AND IS FORECAST TO CONTINUE TO FALL.
  
  THE CIMARRON RIVER HAS CRESTED BELOW FLOOD STAGE AT THIS 
  LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR 
  THIS EVENT.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:20 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 14, 6:20 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT MON JUN 14 2010

.AVIATION...TSTMS AFFECTING TAF SITES ACROSS CENTRAL/NRN OK OCNLY
LOWERING CONDITIONS TO MVFR/IFR. EXPECT THIS ACTIVITY TO DIMINISH
LATER THIS MORNING. MORE WIDESPREAD MVFR CIGS EXPECTED TO DEVELOP
THIS MORNING BEFORE BECMG VFR AROUND MIDDAY. MORE TSTMS EXPECTED TO
DEVELOP ALONG OUTFLOW BOUNDARY THIS AFTERNOON. BIGGEST IMPACT WILL
LIKELY BE FOR ALL BUT NW OK SITES WITH MVFR CONDITIONS
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT MON JUN 14 2010/

.DISCUSSION...HEAVY RAIN WILL BE THE MAIN THREAT IN THE SHORT
TERM. CONVECTIVE COMPLEX CONTINUES TO TRANSLATE EASTWARD ACROSS
PARTS OF NORTHERN AND CENTRAL OK EARLY THIS MORNING WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR IN SOME AREAS. EXPECT THIS ACTIVITY
TO GRADUALLY DIMINISH AS LOW LEVEL JET WEAKENS LATER THIS MORNING.
VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE AHEAD OF THE
FRONT/OUTFLOW BOUNDARIES AND ANOTHER ROUND OF STRONG/SEVERE STORMS
EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. GIVEN THE HIGH
PRECIPITABLE WATER VALUES...FAVORABLE UPPER JET LOCATION...AND SLOW
MOVEMENT OF STORMS...HEAVY RAIN WILL AGAIN BE A CONCERN... WITH THE
FOCUS LIKELY SHIFTING FARTHER SOUTH. SOME UNCERTAINTY REMAINS ABOUT
WHERE BOUNDARIES WILL RESIDE BY AFTERNOON...BUT FOR NOW WILL GO
AHEAD AND EXPAND WATCH TO INCLUDE PARTS OF CENTRAL AND SOUTHWEST OK
AND EXTEND WATCH THROUGH TONIGHT. SEVERE STORMS WILL ALSO BE A
THREAT...ESPECIALLY DURING THE AFTERNOON AND EVENING AS PER SWODY1.
WILL CONTINUE THUNDERSTORM CHANCES INTO TUESDAY ALTHOUGH ACTIVITY
WILL BE LESS ORGANIZED AS UPPER TROUGH CONTINUES TO LIFT NEWD TOWARD
THE GREAT LAKES SURFACE BOUNDARY BECOMES MORE DIFFUSE. UPPER RIDGE
BEGINS BUILDING OVER THE AREA IN ADVANCE OF APPROACHING TROUGH ON
WEDNESDAY. WILL CONFINE POPS TO THE NE HALF OF THE FA AS WHAT IS
LEFT OF THE SURFACE BOUNDARY LIFTS NWD. THE UPPER TROUGH LIFTS NEWD
WELL NORTH OF THE AREA AND SHOULD HAVE LITTLE IMPACT. DRY AND WARM
WEATHER EXPECTED THROUGH THE REMAINDER OF THE PD WITH UPPER RIDGE
PERSISTING OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  72  89  72 /  60  70  30  30
HOBART OK         90  70  90  70 /  60  70  30  30
WICHITA FALLS TX  94  74  94  74 /  40  70  30  30
GAGE OK           82  62  88  68 /  30  30  20  20
PONCA CITY OK     84  69  86  70 /  70  70  20  20
DURANT OK         94  74  93  74 /  20  50  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
     MORNING FOR OKZ014>031-033>036-038.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR
OKZ006>008-011>013.

     FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR
OKZ004-005-009-     010.

TX...NONE.
&&

26/02
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT MON JUN 14 2010

OKZ004>048-050>052-TXZ083>090-141700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL
AND LOCAL FLOODING WILL ALSO BE A CONCERN.

LOCATION...
THE SLIGHT RISK IS ALONG AND SOUTHEAST OF A LINE FROM ARNETT TO ALVA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS.

DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUED EARLY THIS
MORNING...MAINLY OVER PARTS OF CENTRAL AND NORTHERN OKLAHOMA. THESE
STORMS ARE EXPECTED TO DIMINISH DURING THE MORNING HOURS. AN OUTFLOW
BOUNDARY FROM THESE STORMS IS EXPECTED TO LIE FROM SOUTHWEST INTO
CENTRAL OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE STORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON NEAR THE BOUNDARY IN A MODERATELY
UNSTABLE ENVIRONMENT. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL LARGER THAN GOLFBALLS AND WINDS IN EXCESS OF 65 MPH.
THE STORMS WILL LIKELY ORGANIZE INTO ONE OR MORE COMPLEXES DURING
THE EVENING HOURS AND WILL SPREAD EAST OVERNIGHT. AS A RESULT THE
THREAT FOR HEAVY RAINFALL AND FLOODING WILL INCREASE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES OF 95 TO 105 ARE EXPECTED ACROSS MUCH OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY TUESDAY MORNING
ESPECIALLY FROM SOUTHWEST INTO CENTRAL OKLAHOMA WITH THE RISK OF
FLOODING RAINS CONTINUING. STORMS WILL LIKELY WEAKEN OR DISSIPATE
DURING THE MORNING HOURS BUT SCATTERED STORMS MAY REFORM DURING THE
AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO
WEDNESDAY WITH DRY WEATHER THEN EXPECTED FROM THURSDAY THROUGH THE
WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.

II

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:46 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant59 min
Jun 13, 8:06 PM CDTTornado WarningOUNGrant24 min
Jun 13, 11:27 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson26 min
Jun 13, 11:50 PM CDTAreal Flood AdvisoryOUNAlfalfa, Ellis, Grant, Harper, Woods, Woodward3 hr
Jun 14, 12:50 AM CDTAreal Flood AdvisoryOUNGrant, Kay6 hr
Jun 14, 2:15 AM CDTRiver Flood WarningOUNGrant, Kay48 hr
Jun 14, 2:37 AM CDTAreal Flood AdvisoryOUNAlfalfa, Grant, Major, Woods4 hr
Jun 14, 3:14 AM CDTAreal Flood AdvisoryOUNGarfield, Noble4 hr
Jun 14, 3:24 AM CDTRiver Flood WarningOUNGrant, Kay, Noble53 hr
Jun 14, 5:11 AM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Payne3 hr
Jun 14, 6:12 AM CDTFlash Flood WarningOUNLincoln, Logan, Oklahoma3 hr
Jun 14, 8:08 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Oklahoma4 hr
Jun 14, 8:19 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 14, 8:29 AM CDTRiver Flood WarningOUNOklahoma29 hr
Jun 14, 8:29 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie48 hr
Jun 14, 8:58 AM CDTFlash Flood WarningOUNLincoln, Logan3 hr
Jun 14, 10:08 AM CDTFlash Flood WarningOUNLogan, Noble, Payne3 hr
Jun 14, 11:19 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Jun 14, 11:54 AM CDTAreal Flood WarningOUNCanadian, Cleveland, Lincoln, Logan, McClain, Noble and 3 more6 hr
Jun 14, 12:57 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa31 min
Jun 14, 2:11 PM CDTRiver Flood WarningOUNLogan30 hr
Jun 14, 2:11 PM CDTRiver Flood WarningOUNLogan36 hr
Jun 14, 2:22 PM CDTFlash Flood WarningOUNCaddo, Comanche, Grady, Kiowa, Stephens4 hr
Jun 14, 2:41 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman49 min
Jun 14, 2:52 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Pottawatomie, Stephens3 hr
Jun 14, 4:03 PM CDTFlash Flood WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Jun 14, 4:15 PM CDTSevere Thunderstorm WarningOUNHughes, McClain, Pontotoc, Pottawatomie, Seminole60 min
Jun 14, 4:46 PM CDTSevere Thunderstorm WarningOUNCarter, Coal, Hughes, Johnston, Murray, Pontotoc59 min
Jun 14, 5:40 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc46 min
Jun 14, 6:16 PM CDTAreal Flood AdvisoryOUNComanche, Grady, Kiowa, Stephens8 hr
Jun 14, 6:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 3 more8 hr
Jun 14, 6:30 PM CDTRiver Flood WarningOUNPottawatomie, Seminole32 hr

Nearby

River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.